I started taking the starter pack of Viibryd about 3-4 weeks ago. I'm currently on 20mg, however I've been cutting the 40mg in half by advisement from my dr. Since cutting it in half, I've been having diarrhea almost every time I eat food. The med doesn't seem to be working as well as when I first started. I have no motivation, feel numb, but not sad like before and can't seem to be productive in my personal and work life. Going to the dr today to see if I should increase to 40mg. Was wondering if anyone had any insight on this issue. I also take Ritalin 60mg a day. Thanks!
Hello - Viibryd can have some start up issues, especially gastrointestinal (lower GI), but these usually go away. Some people, including me, have had issues whenever the dosage changed. Your doctor is the person you should talk to about these symptoms. Also, it takes 4-8 weeks to get the full effect from Viibryd. Again, your doctor is the best source for information about dosage increases.
In my case I started with 10 mg for 2 weeks and then went to 20 mg for 3-4 months before my symptoms caused my doc to increase me to 40 mg. I like his methods as he did not automatically increase me to 40 mg. He did so because I needed it.
If you are not 'feeling' it yet, just give it more time, and talk to your doctor. Make sure you mention everything you said here. If (s)he is listening, adjustments will be made, or you will be asked to wait a little longer. Either way, you are going to be fine.
Viibryd saved my life, so I am biased, but others have had excellent results. I hope you are going to be one of them.
Good luck and keep us posted.
Yes, GI problems seem to be a frequent side-effect, especially after changes in dosage. My changes went quick: week1 on 10mg, week2 on 20mg, and from week3 on it was 40mg. I've been on Viibryd for ~3 months; after about 2 months the side effects wore off for me, but the GI problems return if I take the Viibryd with anything else that gives me stomach problems - milk, fish oil, etc.
Viibryd had the opposite effect on my production, though! Before taking it my personal & professional production dropped to near zero. After starting the Viibryd I can now think clearer & get more done! UNLESS, that is, if I take the doses too close together - 12-16 hrs or less apart. Then I also lose motivation; get that numb, looking-through-a-tunnel feeling. But after a few hours it wears off, and I get back on the 24-hr schedule.
In the end, I'll second RonMan's advice to give it more time & talk to your doctor. Good luck to you!
Hello castaway and welcome. By now you've probably seen your physician and perhaps a dosage adjustment was made. I'm not familiar with use of Viibryd in combination with Ritalin, although I do take Straterra as well. As has been discussed, it is important to take Viibryd with food, not just milk. I recommend the dosage in the AM with something pretty substantial, but that will be up to your Dr. Because this medication has a fairly short half life, try to take your dose as scheduled and not be late. I found that if I was carelessly late with my dosage I felt anxious, fretful, with a kind of sandy, allergy type feeling in my head-not pleasant.
I think you'll find that the stomach discomfort will go away completely once you're established on a regular dose. It will soon be a year that I've been on Viibryd and I only had that experience in the initial weeks.
Good luck to you. Viibryd has been
life-changing for me.
Please return to the forum to let us know how you're doing.
4N Substances aka Frenchie
I had the same question regarding Viibryd being cut in half. I searched through all the literature given to me by the pharmacy and couldn't find any information. So, I called the manufacture of the drug, Forest Pharmaceuticals in hopes they could answer my question. The response I received, there has been no study on the safety of cutting them in half or crushing the medication. They did not recommend cutting the medication in half.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jun 2012 • 2 answers
Posted 17 Jan 2013 • 2 answers
My doctor just doubled my dose of Viibryd to 40mg twice daily. I am horribly nauseous despite taking
Posted 14 Mar 2014 • 1 answer
Posted 16 Sep 2015 • 5 answers
I take 60 mg of citalopram & 60 mg of Viibryd a day. Should I worry about such a large dosage taken?
Posted 31 Oct 2016 • 1 answer